Alert archive / Oregon / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jul 30, 2009, 10:26 AM PDT for 5 counties in Oregon. It took effect at Jul 30, 2009, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2009, 10:26 AM PDT (17:26 UTC)
- In effect from
- Jul 30, 2009, 2:00 PM PDT
- Expired
- Jul 30, 2009, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Douglas County, OR, Harney County, OR, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 139 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 5.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -465 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS86 KMFR 301726 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1026 AM PDT THU JUL 30 2009 ORZ623>625-310130- /O.NEW.KMFR.FW.W.0002.090730T2100Z-090731T0600Z/ /O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1026 AM PDT THU JUL 30 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND INCREASED MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE COUNTIES WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS. THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST THROUGH SATURDAY EVENING. INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-621-622-310130- /O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- 1026 AM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE LOCATED SEVERAL HUNDRED MILES OFF THE NORTHERN CALIFORNIA COAST WILL MOVE SLOWLY EAST OVER THE NEXT 48 HOURS. WHILE ISOLATED THUNDERSTORMS ARE EXPECTED TODAY OVER JACKSON AND EASTERN DOUGLAS COUNTIES...SOUTHEAST FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN EVOLVES AS EXPECTED OVER THE NEXT 24 HOURS SCATTERED THUNDERSTORM COVERAGE WOULD OCCUR FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LUTZ/STAVISH
3 follow-up statements
905 WWUS86 KMFR 301810 CCA RFWMFR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 1111 AM PDT THU JUL 30 2009 CORRECTED HEADLINES FOR APPROPRIATE WORDING ORZ623>625-310130- /O.NEW.KMFR.FW.W.0002.090730T2100Z-090731T0600Z/ /O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1111 AM PDT THU JUL 30 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR SCATTERED LIGHTNING AND DRY FUELS... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR SCATTERED LIGHTNING AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND INCREASED MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE COUNTIES WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS. THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST THROUGH SATURDAY EVENING. INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-621-622-310130- /O.EXT.KMFR.FW.A.0003.090731T2000Z-090802T0600Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- 1111 AM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR SCATTERED LIGHTNING AND DRY FUELS... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE LOCATED SEVERAL HUNDRED MILES OFF THE NORTHERN CALIFORNIA COAST WILL MOVE SLOWLY EAST OVER THE NEXT 48 HOURS. WHILE ISOLATED THUNDERSTORMS ARE EXPECTED TODAY OVER JACKSON AND EASTERN DOUGLAS COUNTIES...SOUTHEAST FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN EVOLVES AS EXPECTED OVER THE NEXT 24 HOURS SCATTERED THUNDERSTORM COVERAGE WOULD OCCUR FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LUTZ/STAVISH
412 WWUS86 KMFR 302300 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 400 PM PDT THU JUL 30 2009 ...ABUNDANT LIGHTNING EXPECTED ACROSS SOUTHERN OREGON THROUGH THE WEEKEND... ORZ623>625-310700- /O.EXT.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/ /O.CON.KMFR.FW.W.0002.000000T0000Z-090731T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 400 PM PDT THU JUL 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS... ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. LOW PRESSURE OFF OF THE CALIFORNIA COAST...HOT TEMPERATURES...AND MOISTURE ACROSS THE OREGON CASCADES AND KLAMATH AND LAKE COUNTIES WILL RESULT IN SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WHILE THESE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS LIKELY TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS. THE LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST THROUGH AT LEAST SUNDAY EVENING BEFORE SHIFTING NORTHWARD. INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ615-616-618>620-310700- /O.EXB.KMFR.FW.A.0003.090801T0000Z-090802T0600Z/ SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-SOUTHERN OREGON COAST- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 400 PM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-621-622-310700- /O.EXT.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- 400 PM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS... THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ LUTZ
874 WWUS86 KMFR 310552 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1052 PM PDT THU JUL 30 2009 ...ABUNDANT LIGHTNING EXPECTED ACROSS SOUTHERN OREGON THROUGH THE WEEKEND... ORZ623>625-311800- /O.EXP.KMFR.FW.W.0002.000000T0000Z-090731T0600Z/ /O.CON.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/ SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1052 PM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. LOW OFFSHORE WILL REMAIN OFF OF THE NORTHERN CALIFORNIA COAST THROUGH AT LEAST SUNDAY EVENING BEFORE SHIFTING NORTHWARD. INCREASING SOUTH FLOW DEVELOPING AHEAD OF THE LOW IS EXPECTED TO BECOME INCREASINGLY MOIST AND UNSTABLE. IF THIS PATTERN CONTINUES TO EVOLVE AS ANTICIPATED...SCATTERED THUNDERSTORM COVERAGE CAN BE EXPECTED AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ617-621-622-311800- /O.CON.KMFR.FW.A.0003.090731T2000Z-090803T0600Z/ UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- 1052 PM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING. LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ ORZ615-616-618>620-311800- /O.CON.KMFR.FW.A.0003.090801T0000Z-090802T0600Z/ SOUTH CENTRAL OREGON COAST-UMPQUA BASIN-SOUTHERN OREGON COAST- WESTERN SISKIYOU NATIONAL FOREST- WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY- 1052 PM PDT THU JUL 30 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING. LOW PRESSURE OFF OF THE NORTHERN CALIFORNIA COAST WILL EDGE CLOSER FRIDAY THROUGH SATURDAY. THIS WILL CAUSE WINDS TO COME FROM THE SOUTHEAST OVER THE AREA RESULTING THE POSSIBILITY OF ABUNDANT LIGHTNING. WHILE THE THUNDERSTORMS WILL PRODUCE SIGNIFICANT RAINFALL IN THEIR CORES...SCATTERED LIGHTNING IS EXPECTED TO OCCUR IN AREAS WITH PREEXISTING DRY FUELS...CREATING A SIGNIFICANT POTENTIAL FOR IGNITIONS LATE FRIDAY AFTERNOON THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ SVEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 30, 9:34 AM PDT, 52 minutes earlier.
Area forecast discussion, Jul 30, 9:34 AM PDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
934 AM PDT THU JUL 30 2009
.DISCUSSION...THE MAIN CHALLENGE FOR TODAY IS WEATHER
THUNDERSTORMS WILL BE SCATTERED OR ISOLATED. TODAY WILL BE A
DIFFERENT SITUATION IN THAT THE DEFORMATION ZONE THAT LEAD TO
DEVELOPING STORMS YESTERDAY HAS SINCE SHIFTED EAST AS THE UPPER
LEVEL RIDGE BUILDS INTO THE AREA. THE 12Z SOUNDING AT MEDFORD IS
SIMILAR TO YESTERDAY...BUT IT DOES SHOWS HIGHER CAPE AND PW
VALUES. SO WELL LIKELY LEAVE THINGS AS THEY ARE FOR TODAY.
THE BIGGER CONCERN FOR THUNDERSTORMS WILL COME FRIDAY INTO EARLY
NEXT WEEK AS THE UPPER LEVEL LOW SLOWLY MOVES TOWARDS THE
CALIFORNIA COAST WHICH WILL BRING IN A SOUTH TO SOUTHEAST FLOW
ALOFT.
&&
.AVIATION...MARINE STRATUS WILL CONTINUE TO HANG ON ALONG THE
COAST AND ADJACENT INLAND AREAS THROUGH THE MORNING. THE STRATUS
WILL BURN OFF INLAND AREAS THIS AFTERNOON..BUT WILL LIKELY REMAIN
ALONG THE COAST. VFR INLAND THIS MORNING. HOWEVER ISOLATED TO
SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE TOWARDS KLMT AFTER
22Z AND COULD LAST UNTIL 4Z BEFORE DISSIPATING. AT THIS TIME KMFR
SHOULD BE IN THE CLEAR OF THUNDERSTORMS..BUT IT WILL HAVE TO BE
WATCHED CLOSELY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 2 PM PDT THIS AFTERNOON THROUGH SATURDAY
EVENING FOR ORZ617-ORZ621-ORZ622-ORZ623-ORZ624-ORZ625.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
PETRUCELLIHazardous weather outlook, Jul 30, 4:56 AM PDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 456 AM PDT THU JUL 30 2009 ORZ617-621>625-310000- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES-KLAMATH BASIN AND THE FREMONT- WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 456 AM PDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF OR. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH FOR DRY FUELS AND INCREASING LIGHTNING COVERAGE IS IN EFFECT BEGINNING 2 PM PDT THIS AFTERNOON. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FIRE WEATHER WATCH IS IN EFFECT THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
Nearby
Red Flag Warnings in Oregon, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.